MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SUCTION CLEANING ADAPTER

OLYMPUS MEDICAL SYSTEMS CORP. SUCTION CLEANING ADAPTER
Model Number MH-856
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Over a three-day timeframe, an olympus endoscopy support specialist (ess) was dispatched to the user facility to observe the reprocessing methods performed on the olympus scopes in-house.During this onsite visit, the suction cleaning adapter used in the cleaning of scopes was found to be incorrectly cleaned.There were no reports of patient harm associated with this event.This event is related to patient identifiers: (b)(4).
 
Additional Manufacturer Narrative
Date of event: (b)(6) 2021.The user facility was observed using the same suction cleaning adapter throughout the entire day without cleaning between uses (patient identifier (b)(4), model number pcf-h190dl, serial number (b)(4)).At the end of the day, the user facility would fill the adapter with detergent solution and let it soak in the detergent overnight.In the morning, the adapter would be flushed with air and then used for the rest of the day.The ess reviewed cleaning, disinfection, and sterilization for the devices.The customer was instructed to follow all olympus reprocessing procedures.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
Additional information was received from the user facility.According to the user facility, after the final report is provided by olympus, this event will be addressed with personnel.
 
Additional Manufacturer Narrative
Updated field: b5.This supplemental report is being submitted to provide additional information provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The case is not due to design.Based on the results of the investigation, the root cause could not be conclusively identified.It was likely the user facility did not train reprocessing staff sufficiently on handling and reprocessing in accordance with the instructions for use (ifu).Ifu (reprocessing manual) cautions the user against insufficient reprocessing as below: ¿1.4 precautions: an insufficiently cleaned, disinfected or sterilized endoscope and/or accessories may pose an infection control risk to the patients and/or operators who contact them.¿ the ifu also states the following on reprocessing steps for accessories: ¿chapter 6 reprocessing the accessories all accessories (except single-use accessories) must be reprocessed after each use to prevent an infection control risk" repeated attempts were performed to obtain additional information from the reporter but were not successful.If additional information is obtained at a later date, a supplemental report will be submitted.Olympus will continue to monitor the field performance of this device.

Brand Name
SUCTION CLEANING ADAPTER
Common Device Name
SUCTION CLEANING ADAPTER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12623772
Report Number8010047-2021-13098
Device Sequence Number1376047
Product Code FET
UDI-Device Identifier04953170071270
UDI-Public04953170071270
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-856
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer10/13/2021
11/10/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date11/08/2021
12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PCF-H190DLSERIAL NUMBER (B)(6) ; SCOPEMODELS UNKNOWN
Patient SexUnknown